Alert archive / Texas / Red Flag Warnings in 2023

Red Flag Warning 15, NWS Austin/San Antonio, TX

August 6, 202323 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Aug 6, 2023, 1:37 PM CDT for 23 counties in Texas. It took effect at Aug 7, 2023, 12:00 PM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2023, 1:37 PM CDT (18:37 UTC)
In effect from
Aug 7, 2023, 12:00 PM CDT
Expired
Aug 7, 2023, 11:00 PM CDT
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 23 counties

Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 54 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-539 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS84 KEWX 061837
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
137 PM CDT Sun Aug 6 2023

...Increased Fire Danger Continues Across South Central Texas...

.A combination of critically to extremely dry fuels and elevated
fire weather conditions continue to support wildfires with high
resistance to control, per guidance from the Texas A&M Forest
Service. It is also being observed that in this very hot air mass
relatively light prevailing winds are routinely gusting to more
than double the value of the sustained speeds, reaching between
20 and 25 MPH in the late afternoon and early evening hours.
Based on these observed conditions and impacts, a Red Flag
Warning will be in effect for the eastern Hill Country and much
of the I-35 corridor this afternoon and evening and again Monday
afternoon and evening. Additional Red Flag Warnings are likely 
beyond Monday. Elevated to near critical fire weather conditions 
are expected for the remainder of South Central Texas.

TXZ171>173-188>193-205>208-070500-
/O.NEW.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/
/O.CON.KEWX.FW.W.0014.000000T0000Z-230807T0400Z/
Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis-
Bastrop-Bexar-Comal-Guadalupe-Caldwell-
137 PM CDT Sun Aug 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN HILL 
COUNTRY AND ADJACENT AREAS OF THE I-35 CORRIDOR...

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT MONDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN HILL COUNTRY AND 
ADJACENT AREAS OF THE I-35 CORRIDOR...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from noon to 11 PM CDT Monday.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ194-209-221-223-070500-
/O.NEW.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/
Lee-Fayette-Wilson-Gonzales-
137 PM CDT Sun Aug 6 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE COASTAL PLAINS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from noon to 11 PM CDT Monday.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
580 
WWUS84 KEWX 070400
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1100 PM CDT Sun Aug 6 2023

...Increased Fire Danger Continues Across South Central Texas...

.A combination of critically to extremely dry fuels and elevated
fire weather conditions continue to support wildfires with high
resistance to control, per guidance from the Texas A&M Forest
Service. It is also being observed that in this very hot air mass
relatively light prevailing winds are routinely gusting to more
than double the value of the sustained speeds, reaching between
25 and 30 MPH in the late afternoon and early evening hours. 
Based on these observed conditions and impacts, a Red Flag Warning
will be in effect again Monday afternoon and evening for the 
eastern Hill Country and much of the I-35 corridor. Additional 
Red Flag Warnings are likely beyond Monday. Elevated to near 
critical fire weather conditions are expected for the remainder of
South Central Texas.

TXZ171>173-188>193-205>208-072100-
/O.EXP.KEWX.FW.W.0014.000000T0000Z-230807T0400Z/
/O.CON.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/
Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis-
Bastrop-Bexar-Comal-Guadalupe-Caldwell-
1100 PM CDT Sun Aug 6 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT MONDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER THE EASTERN HILL 
COUNTRY AND ADJACENT AREAS OF THE I-35 CORRIDOR... 

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 18 to 24 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ194-209-221-223-072100-
/O.CON.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/
Lee-Fayette-Wilson-Gonzales-
1100 PM CDT Sun Aug 6 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM CDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER PORTIONS 
OF THE COASTAL PRAIRIES OF SOUTH CENTRAL TEXAS...

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
348 
WWUS84 KEWX 070716
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
216 AM CDT Mon Aug 7 2023

...Increased Fire Danger Continues Across South Central Texas...

.A combination of critically to extremely dry fuels, breezy winds,
and low afternoon humidity continue to support wildfires with 
high resistance to control, per guidance from the Texas A&M Forest
Service. It is also being observed that in this very hot air mass
relatively light prevailing winds are routinely gusting to more 
than double the value of the sustained speeds, reaching between 25
and 30 MPH in the late afternoon and early evening hours. Based 
on these observed conditions and impacts, a Red Flag Warning will 
be in effect again Monday afternoon and evening for much of South-
Central Texas. Additional Red Flag Warnings are likely beyond 
Monday. Elevated to near critical fire weather conditions are 
expected for the remainder of South Central Texas where a Fire
Danger Statement will be in effect.

TXZ183-184-202-217-218-228-080400-
/O.EXA.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/
Val Verde-Edwards-Kinney-Maverick-Zavala-Dimmit-
216 AM CDT Mon Aug 7 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE RIO
GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU...

The National Weather Service in Austin/San Antonio has issued a 
Red Flag Warning for wind and low relative humidity, which is in 
effect from noon today to 11 PM CDT this evening.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ171>173-188>194-205>209-221-223-080400-
/O.CON.KEWX.FW.W.0015.230807T1700Z-230808T0400Z/
Llano-Burnet-Williamson-Gillespie-Kendall-Blanco-Hays-Travis-
Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell-Fayette-Wilson-
Gonzales-
216 AM CDT Mon Aug 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
CDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER
THE EASTERN HILL COUNTRY AND ADJACENT AREAS OF THE
I-35 CORRIDOR...

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
934 
WWUS84 KEWX 071917
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
217 PM CDT Mon Aug 7 2023

...Increased Fire Danger Continues Across South Central Texas...

.A combination of critically to extremely dry fuels, breezy
winds, and low afternoon humidity continue to support wildfires
with high resistance to control, per guidance from the Texas A&M
Forest Service. It is also being observed that in this very hot
air mass relatively light prevailing winds are routinely gusting
to more than double the value of the sustained speeds, reaching
between 25 and 30 MPH in the late afternoon and early evening
hours. Based on these observed conditions and impacts, a Red Flag
Warning is in effect Monday and Tuesday afternoon and evening for
much of South Central Texas. Elevated to near critical fire 
weather conditions are expected for the remainder of South Central
Texas where a Fire Danger Statement will be in effect.

TXZ171>173-183-184-188>194-202-205>209-217-218-221-223-228-080330-
/O.NEW.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/
/O.CON.KEWX.FW.W.0015.000000T0000Z-230808T0400Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Gillespie-Kendall-
Blanco-Hays-Travis-Bastrop-Lee-Kinney-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Maverick-Zavala-Wilson-Gonzales-Dimmit-
217 PM CDT Mon Aug 7 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN AND
WESTERN PARTS OF SOUTH CENTRAL TEXAS... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR 
WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN AND WESTERN PARTS 
OF SOUTH CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from noon to 11 PM CDT Tuesday.

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ185>187-203-204-080330-
/O.NEW.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/
Real-Kerr-Bandera-Uvalde-Medina-
217 PM CDT Mon Aug 7 2023

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL PARTS OF SOUTH
CENTRAL TEXAS...

The National Weather Service in Austin/San Antonio has issued a
Red Flag Warning for wind and low relative humidity, which is in
effect from noon to 11 PM CDT Tuesday.

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
276 
WWUS84 KEWX 080408
RFWEWX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1108 PM CDT Mon Aug 7 2023

...Increased Fire Danger Continues Across South Central Texas...

.A combination of critically to extremely dry fuels, breezy
winds, and low afternoon humidity continue to support wildfires
with high resistance to control, per guidance from the Texas A&M
Forest Service. It is also being observed that in this very hot
air mass relatively light prevailing winds are routinely gusting
to more than double the value of the sustained speeds, reaching
between 25 and 30 MPH in the late afternoon and early evening
hours. Based on these observed conditions and impacts, a Red Flag
Warning is in effect Monday and Tuesday afternoon and evening for
much of South Central Texas. Elevated to near critical fire
weather conditions are expected for the remainder of South
Central Texas where a Fire Danger Statement will be in effect.

TXZ171>173-183-184-188>194-202-205>209-217-218-221-223-228-081200-
/O.EXP.KEWX.FW.W.0015.000000T0000Z-230808T0400Z/
/O.CON.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Gillespie-Kendall-
Blanco-Hays-Travis-Bastrop-Lee-Kinney-Bexar-Comal-Guadalupe-
Caldwell-Fayette-Maverick-Zavala-Wilson-Gonzales-Dimmit-
1108 PM CDT Mon Aug 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTH 
CENTRAL TEXAS...

* WINDS...South 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ185>187-203-204-081200-
/O.CON.KEWX.FW.W.0016.230808T1700Z-230809T0400Z/
Real-Kerr-Bandera-Uvalde-Medina-
1108 PM CDT Mon Aug 7 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF SOUTH 
CENTRAL TEXAS...

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fires that develop can spread rapidly and 
  exhibit high resistance to control. Any outdoor activity that 
  could produce flames or sparks is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Aug 6, 12:03 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 6, 12:03 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1203 PM CDT Sun Aug 6 2023

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 247 AM CDT Sun Aug 6 2023

The subtropical ridge will remain in place through the short term
period, generally centered across west Texas and southern New
Mexico. If anything, the center of the ridge appears shift slightly
east through Monday which would result in temperatures increasing a
degree or so on average across the CWA as well as a slight lowering
of dewpoints. Given the anticipated slight warming trend through the
short term and observed temperatures from yesterday, we decided to
upgrade Lavaca, DeWitt, and Uvalde Counties from a Heat Advisory to
an Excessive Heat Warning. With that said, the heat messaging
remains the same. Additionally, the Oak Grove Fire in Hays County is
unfortunate proof of what is possible with the relatively light
winds we have for critical fire weather. Ensuring that everyone is
doing their part to help prevent the ignition of wildfires is now
just as important as taking precautions to stay safe in the heat.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 211 AM CDT Sun Aug 6 2023

Extreme heat and elevated to critical fire weather conditions are
expected through the entire extended period. Mid-level ridging over
South-Central Texas becomes more zonal on Tuesday, with ensemble
guidance then bringing a shortwave from the Rockies into the Central
Great Plains Tuesday into Wednesday. Late week, ridging builds back
over the area.

The aforementioned mid-week shortwave will do very little for us
temperature wise, but unfortunately will increase winds across the
area, thereby increasing the already present fire weather concerns.
The main timeframe for these elevated winds will be Tuesday evening
through Thursday, with the breeziest conditions expected each
evening. Gusts from 25-30 mph look likely during these times.
Prevent wildfires by making sure car parts are not dragging on the
ground, avoid burning, and dispose of cigarettes and matches
properly.

As for temperatures, highs will generally range from 99-110 degrees
each day, with lows from the mid 70s to low 80s. Prolonged extreme
heat can be extremely dangerous, and heat safety needs to continue
to be practiced. No precipitation will be seen over the next seven
days.

&&

.AVIATION...
(18Z TAFS)
Issued at 1200 PM CDT Sun Aug 6 2023

After a brief period of MVFR ceilings this morning at the I35 sites,
VFR conditions have quickly returned to the terminals this afternoon.
Winds today will be from the south/southeast with speeds around 12
knots. As with previous nights, the seabreeze should bring higher
wind speeds during the late evening hours for the I35 sites. There is
a small chance of additional MVFR ceilings tomorrow morning and will
just show a SCT015 group to show that low threat for now.

&&

.FIRE WEATHER...
Issued at 211 AM CDT Sun Aug 6 2023

A Red Flag Warning and Fire Danger Statement will be in effect once
again Sunday afternoon and evening has minimum relative humidities
remain generally in the 20 to 30 percent range and wind speeds
remain in the 10-15 mph range, with higher speeds and gusts expected
in the evening hours with the arrival of the sea breeze. As
mentioned in the short term discussion above, Monday appears to be
slightly warmer and drier than today. While wind speeds are not
expected to change, the slightly warmer and drier conditions may be
enough to warrant an expansion of the Red Flag Warning. However, we
will pass this along to the upcoming forecast shift for now. Wind
speeds will increase next week though and could lead to critical
fire weather conditions across the entire area Tuesday into
Wednesday. Residents across all of South-Central Texas are urged to
exercise extra care with any outdoor activities that could
inadvertently ignite a wildfire.

&&

.CLIMATE...
Issued at 211 AM CDT Sun Aug 6 2023

(High temperature records for selected dates)

        8/06      8/07      8/08
AUS   104/2013  106/2003  108/2003
ATT   105/2013  108/2003  110/2003
SAT   105/2013  104/2013  104/2013
DRT   107/1964  106/1964  105/2003

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry             107  79 107  78 /   0   0   0   0
Austin Bergstrom Intl Airport 105  78 105  77 /   0   0   0   0
New Braunfels Muni Airport    105  78 106  77 /   0   0   0   0
Burnet Muni Airport           105  78 105  77 /   0   0   0   0
Del Rio Intl Airport          108  81 109  81 /   0   0   0   0
Georgetown Muni Airport       105  79 106  78 /   0   0   0   0
Hondo Muni Airport            105  76 106  74 /   0   0   0   0
San Marcos Muni Airport       105  76 105  76 /   0   0   0   0
La Grange - Fayette Regional  103  79 104  77 /   0   0   0   0
San Antonio Intl Airport      105  79 105  77 /   0   0   0   0
Stinson Muni Airport          106  78 107  77 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 9 PM CDT this evening for Atascosa-
Bastrop-Bexar-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gonzales-
Guadalupe-Hays-Karnes-Lavaca-Lee-Llano-Medina-Travis-Uvalde-
Williamson-Wilson.

Heat Advisory until 9 PM CDT this evening for Bandera-Blanco-Dimmit-
Edwards-Gillespie-Kendall-Kerr-Kinney-Maverick-Real-Val Verde-
Zavala.

&&

Short-Term...Gale
Long-Term...27
Aviation...29
Hazardous weather outlook, Aug 6, 1:37 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
137 PM CDT Sun Aug 6 2023

TXZ171>173-183>194-202>209-217>225-228-071845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
137 PM CDT Sun Aug 6 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Dangerously hot temperatures and heat index values are expected
this afternoon into the early evening across South Central Texas.
Excessive Heat Warnings or Heat Advisories are in effect for
all of South Central Texas from noon until 9 PM CDT. There
remains a risk for heat related illnesses for those spending
extended time outdoors and not taking proper precautions.

Increased fire danger will continue across South Central Texas
today. Drought cured fuels, hot temperatures, low humidity and
occasionally breezy winds in the afternoon and evening may combine
to produce fires that spread rapidly and exhibit high resistance
to control. A Red Flag Warning is in effect today for portions of
the I-35 corridor and Hill Country and a Fire Danger Statement is
in effect for the rest of the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerously hot temperatures and heat index values are expected
each afternoon into early evening across South Central Texas
through the upcoming week. Excessive Heat Warnings and Heat
Advisories are in effect on Monday and additional heat headlines will
likely be needed for portions of the region during the remainder
of the upcoming week. There remains a risk for heat related
illnesses for those spending extended time outdoors and not taking
proper precautions.

Increased fire danger will continue across South Central Texas
through the upcoming week with a Red Flag Warning in effect for
portions of the area on Monday. Additional Red Flag Warnings are
expected this week. Winds are expected to peak in speed Wednesday
and Thursday leading to even more critical conditions likely.
Drought cured fuels, hot temperatures, low humidity and
occasionally breezy winds in the afternoon and evening may combine
to produce fires that spread rapidly and exhibit high resistance
to control.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:54 PM CDTRed Flag WarningEWXBastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 7 more27 hr
Aug 6, 1:36 PM CDTExcessive Heat WarningEWXAtascosa, Bastrop, Bexar, Burnet, Caldwell, Comal and 15 more31 hr
Aug 6, 1:36 PM CDTHeat AdvisoryEWXBandera, Blanco, Dimmit, Edwards, Gillespie, Kendall and 6 more31 hr

Nearby

Red Flag Warnings in Texas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.